Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 200, NWS Wilmington, OH

August 25, 2007Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 25, 2007, 3:46 PM EDT for Scioto County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2007, 3:46 PM EDT (19:46 UTC)
Expired
Aug 25, 2007, 4:45 PM EDT
In force
59 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Scioto County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:01 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 25, 2:01 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
201 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A COLD FRONT WILL DROP THROUGH THE REGION TODAY PROVIDING A
CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL SETTLE
INTO THE GREAT LAKES...PROVIDING DRY WEATHER FOR SUNDAY INTO THE
FIRST PART OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID/UPPER LEVEL RIDGE AXIS TO SHIFT EAST AND FLATTEN AS S/W TROF
OVER THE PLAINS SHIFTS EAST INTO THE GREAT LAKES BY EVENING.
8H JET LIFTS NE INTO THE EASTERN GREAT LAKES THIS AFTERNOON.
SFC COLD FRONT COLD FRONT FROM SRN LOWER MI THRU NRN IL INTO THE
SRN PLAINS TO DROP INTO SE OH BY 00Z. AIRMASS WL BECOME MODERATELY
UNSTBL AHD OF THIS FRONT WITH BNDRY LAYER CAPES EXPECTED TO BE
BTWN 1000-1500 J/KG. GIVEN BL-6KM SHEAR VALUES OF 30 TO 40 KNOTS
EXPECT SOME ORGANIZATION TO STORMS. DELTA THETA-E VALUES AROUND
20 DEGS WUD SUGGEST DAMAGING WINDS POSSIBLE. WL MENTION ISOLD
SVR STORMS PSBL IN HWO. OTHERWISE...HAVE CONTD HIGH CHC POPS
TODAY. HAVE ALSO CONTD FLOOD WATCH TODAY FOR HARDIN...AUGLAIZE
AND LOGAN COUNTIES WHERE 1 HR FFG VALUES ARE BTWN 1.1 TO 1.9 INCHES
DUE TO RECENT RAINS. TEMP WISE...HAVE OPTD TO GO AT OR SLIGHTLY
COOLER THAN MAV GUID VALUES WITH HIGHS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
MODELS HAVE SLOWED FRONTAL BOUNDARY AND THEREFORE HAVE HELD ONTO
TSTMS A LTL LONGER OVERNIGHT IN THE SOUTHEAST. HAVE TRENDED LOW
TEMPS SLIGHTLY ABOVE MAV GUID NUMBERS.

SURFACE HIGH PRESSURE TO BUILD INTO THE GREAT LAKES BY 12Z SUNDAY.
THIS HIGH WL PROVIDE COOLER TEMPS AND DRIER WX. HAVE NOT STRAYED
TOO FAR FROM MAV GUID TEMPS SUNDAY THROUGH MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
COLD FRONT WILL BE MOVING SOUTHWARD INTO CNTRL KY/WV ON SUNDAY AS SFC
HIGH BUILDS IN FROM THE NORTH.  TEMPS SHOULD BE CLOSE TO AVERAGE TO
START THE WEEK.  HIGH WILL SLIDE TO THE NORTHEAST AS MIDLEVEL
RIDGING BUILDS IN THROUGH TUESDAY.  H8 TEMPS BRIEFLY WARM TO NEAR
20C ON TUESDAY...SO SHOULD SEE TEMPS RETURN TO THE LOWER 90S.  BROAD
UPPER TROUGH WILL AMPLIFY OVER EASTERN CANADA BY MIDWEEK AND SEND A
CANADIAN AIRMASS INTO MUCH OF THE EASTERN US LATER NEXT WEEK.  MODEL
SPREAD IS UNUSUALLY LOW FOR THIS FAR OUT...SO CONFIDENCE IS
INCREASING ON STRONG COLD FRONT ENTERING THE CWA SOME TIME ON
WEDNESDAY.  HOWEVER...PREFRONTAL AIRMASS WILL NOT HAVE MUCH TIME TO
RECOVER FROM DRY AIR IN PLACE OVER THE WEEKEND...SO INSTBY WILL
PROBABLY BE LIMITED WHEN THE FRONT COMES THROUGH.  GIVEN INCREASING
CERTAINTY IN FROPA TIMING...HAVE INCREASED POPS TO LOW CHANCE ON
WEDNESDAY ACROSS THE NRN HALF OF THE CWA WHERE TIMING WILL BE MORE
FAVORABLE FOR CONVECTION.  MAINTAINED SLIGHT CHANCE ELSEWHERE DUE TO
MOISTURE CONCERNS.  AIRMASS BEHIND THE FRONT WILL BE THE FIRST
SIGNIFICANT COOL DOWN HEADING INTO AUTUMN AS NCEP ENSEMBLE H8 TEMPS
APPROACH -2 STDS BELOW AVG LATE NEXT WEEK.  WENT BELOW MEX GUIDANCE
FOR HIGHS THURS AND FRI...BRINGING MAX TEMPS INTO THE LOW TO MID 70S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BNDRY WILL SLOWLY SAG ACROSS THE REGION TROUGH THIS
EVENING. CONVECTION HAS BEEN SLOW TO DEVELOP AND SUSTAIN WITH A
RELATIVE LACK OF LOW AND MID LEVEL MOISTURE.

IT STILL APPEARS THAT TS(S) WILL DEVELOP 21Z-02Z NW TO SE ACROSS
THE TERMINALS AND HAVE VCTS/TEMPO TS. WSW WINDS WILL GUST NEAR 20
KTS...DIMINISHING TO AROUND 8 KTS AFTER 01Z. SOME BR IS LIKELY 09Z-
13Z...WITH FG IN KLUK.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR OHZ026-035-044.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Aug 25, 5:46 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
546 AM EDT SAT AUG 25 2007

OHZ034-042-043-045-046-051-052-261000-
MERCER-DARKE-SHELBY-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-
546 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD
REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

OHZ026-035-044-261000-
HARDIN-AUGLAIZE-LOGAN-
546 AM EDT SAT AUG 25 2007

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST
CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD
REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-261000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
546 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD
REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, Aug 25, 2:28 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EDT SAT AUG 25 2007

OHZ080-251900-
HIGHLAND OH-
228 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HIGHLAND COUNTY THROUGH
300 PM EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HILLSBORO...MOVING NORTHEAST AT 30
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HIGHLAND
COUNTY AIRPORT...MARSHALL...ROCKY FORK LAKE...PAINT CREEK STATE PARK
AND RAINSBORO.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Aug 25, 2:30 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT SAT AUG 25 2007

KYZ097-099-OHZ079-251915-
BRACKEN KY-MASON KY-BROWN OH-
230 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROWN...NORTHWESTERN
MASON AND BRACKEN COUNTIES THROUGH 315 PM EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR WOOLCUTT...MOVING EAST AT 40 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
AUGUSTA...HIGGINSPORT...MINERVA...STONEY POINT...TUCKAHOE...DOVER...
GEORGETOWN...SOUTH RIPLEY...RIPLEY...MORANBURG...REDOAK AND
RUSSELLVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Aug 25, 2:51 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 PM EDT SAT AUG 25 2007

OHZ042-043-051-251930-
MIAMI OH-DARKE OH-SHELBY OH-
251 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...EASTERN
DARKE AND NORTHWESTERN MIAMI COUNTIES THROUGH 330 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR GREENVILLE...MOVING EAST AT 35 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
GETTYSBURG...WEBSTER...VERSAILLES...HORATIO...CIRCLE HILL...
BRADFORD...BLOOMER...RUSSIA...CLAYTON...PLEASANT HILL...COVINGTON AND
POLO.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:37 PM EDTSevere Thunderstorm WarningILNBrown53 min
Aug 25, 3:09 PM EDTSevere Thunderstorm WarningILNAdams66 min
Aug 25, 3:26 PM EDTSevere Thunderstorm WarningILNChampaign, Miami49 min
Aug 25, 3:28 PM EDTSevere Thunderstorm WarningILNAdams, Pike62 min
Aug 25, 4:41 PM EDTTornado WarningILNLicking34 min
Aug 25, 4:44 PM EDTTornado WarningILNFranklin, Madison31 min
Aug 25, 4:55 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross65 min
Aug 25, 5:13 PM EDTTornado WarningILNFranklin32 min
Aug 25, 5:14 PM EDTTornado WarningILNLicking31 min
Aug 25, 5:28 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross62 min
Aug 25, 5:32 PM EDTTornado WarningILNLicking28 min
Aug 25, 5:57 PM EDTTornado WarningILNLicking33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.